High Cholesterol: If you are taking statins, this sign on your hands and feet could be a side effect

Who I am
Elia Tabuenca García
@eliatabuencagarcia
Author and references

Statins are drugs taken by high cholesterol sufferers, not without side effects. Here are some signs that can be a wake-up call for suspected side effects

Don't store avocado like this: it's dangerous

Statins must be taken orally, they can be used either alone or in combination with other active ingredients, to increase or extend their therapeutic effect. It is very common for these medicines to be prescribed, especially after the age of 40, to prevent heart problems related to excess cholesterol.





In fact, in addition to reducing the levels of fats in the blood, such as cholesterol and triglycerides, statins can help in the preventive treatment of heart disease and stroke.

Statins are used to help lower LDL cholesterol levels: this "bad" form of cholesterol blocks arteries and can cause serious complications if left untreated.

Although widely used, statins have several contraindications and can cause side effects affecting various parts of the body such as:

  • Headache
  • Nausea
  • Threw up
  • Tingling
  • Allergic reactions
  • Skin rashes

For this reason, they can only be purchased under a prescription. These side effects are only potential rather than guaranteed.

Although statins are effective in treating high cholesterol, scientists are always looking for other cholesterol-lowering methods that reduce the need for drugs.

One of the rarest side effects is certainly tingling in the hands or feet, this sensation can be milder or more pronounced. Although this condition is not serious, we encourage you to contact your doctor if the sensation persists for several days.

From a recent study published in the Journal of Nutrition, it appears that the consumption of specially designed chocolate bars could be as effective as statins in lowering cholesterol.

The scientists asked the participants to replace part of their diet with these chocolate bars and smoothies containing a variety of ingredients including nuts, seeds and berries.

The study carried out on this sample found that one month after the start of the trial, the average individual saw their LDL cholesterol drop by 9%. Surprisingly, four participants saw their cholesterol drop by up to 30% compared to statin users. (Read also: High cholesterol: this "chocolate bar as effective as drugs" to lower it)



Follow us on Telegram | Instagram | Facebook | TikTok | Youtube



Read also:

  • High Cholesterol: The plant-based diet was found to be the best to significantly reduce it in a few weeks
  • High Cholesterol: If you have these marks between your toes, you should get a blood test right away
  • High Cholesterol: If you have this symptom visible behind your ankle, you should get a blood test right away
add a comment of High Cholesterol: If you are taking statins, this sign on your hands and feet could be a side effect
Comment sent successfully! We will review it in the next few hours.